Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking birth control pills, to control bleeding, depo shot. Is it going to stop the bleeding?

My dr. prescribed me ogestrel birth control pills to control the bleeding of the depo shot. She said to take it 3 times a day, for a week, and then.the next 7 days I was going to bleed heavily. Well I was wondering is it going to stop my period/spotting for the 7 days I take it? & is it going to stop the bleeding after those 7 days?
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hi. I think you must have been given a combination of estrogen and progesterone and depot shot does not cause heavy bleeding. It may cause irregular bleeding. taking the pills 3 times will certainly stop bleeding but once you stop it you are sure to have withdrawl bleeding. Get a scan done to see the cause of bleeding and continue the drug for a longer period in tapering dose to keep bleeding stopped. Thanks.
Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor